MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11 345 / STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11 345 / STERILE; SCREW, FIXATION, BONE
Model Number 04.043.335S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Procode: jds.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 11x345mm tna was inserted over a ball tipped reaming rod.The surgeon attempted to remove the guide rod and the ball tip got stuck just inside the distal tip of the nail.After multiple attempts, the nail and guide rod were removed.Upon initial inspection, the distal peek sleeve appears to have been pulled proximal into the nail by the ball tip, the sleeve was twisted and blocking the holes in the nail, and the most distal piece of the sleeve appeared to be broken off.After several attempts to remove the ball tipped guide rod, a second nail was opened and inserted.Original 11x345mm tna was removed and stuck on the 351.706s guide wire.A 10x345mm tna was implanted successfully.There was a surgical delay of 30 minutes.There was no patient consequences.This complaint involves two (2) devices.This report is for one (1) tibial nail-advanced/11 345/sterile.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: product code: 04.043.335s-us; lot number: 892p521; manufacturing site: jabil bettlach; release to warehouse date:18/07/2022; expiry date: 30/06/2032.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 11 345 / STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16375843
Report Number8030965-2023-01857
Device Sequence Number5685209
Product Code HWC
UDI-Device Identifier10886982298232
UDI-Public(01)10886982298232
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.335S
Device Catalogue Number04.043.335S
Device Lot Number892P521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM REAMING ROD WITH BALL TIP/950MM.; UNK - GUIDES/SLEEVES/AIMING.
Patient Age24 YR
Patient SexMale